Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 80, NWS Memphis, TN

April 22, 2005Prentiss County, Tishomingo County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 22, 2005, 3:25 AM CDT for Prentiss County, Tishomingo County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 3:25 AM CDT (08:25 UTC)
Expired
Apr 22, 2005, 4:01 AM CDT
In force
36 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Prentiss County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 86 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1345 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 220827
SVRMEG
MSC117-141-220900-
/O.NEW.KMEG.SV.W.0080.050422T0825Z-050422T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
326 AM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 400 AM CDT

* AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  60 MPH WINDS. THIS STORM WAS LOCATED NEAR BURTON...OR ABOUT 11
  MILES EAST OF BOONEVILLE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURTON BY 330 AM CDT
  TISHOMINGO BY 345 AM CDT
  MIDAY BY 350 AM CDT
  7 MILES SOUTH OF IUKA BY 400 AM CDT

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3465 8854 3449 8843 3467 8793 3488 8807

$$
2 follow-up statements
000 
WWUS54 KMEG 220842
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
341 AM CDT FRI APR 22 2005

MSC117-220851-
/O.CAN.KMEG.SV.W.0080.000000T0000Z-050422T0900Z/
PRENTISS MS-
341 AM CDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR PRENTISS COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THE STORM THAT PROMPTED THE
SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA.

LAT...LON 3476 8833 3449 8830 3468 8794 3488 8807

$$

MSC141-220900-
/O.CON.KMEG.SV.W.0080.000000T0000Z-050422T0900Z/
TISHOMINGO MS-
341 AM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 AM CDT FOR
TISHOMINGO COUNTY...

AT 326 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING UP TO GOLF BALL SIZE HAIL 8 MILES EAST OF 
BOONEVILLE...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PADEN AND TISHOMINGO BY 345 AM CDT
  MIDAY BY 355 AM CDT
  8 MILES SOUTH OF IUKA BY 400 AM CDT

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3476 8833 3449 8830 3468 8794 3488 8807

$$
000 
WWUS54 KMEG 220901
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
359 AM CDT FRI APR 22 2005

MSC141-220909-
/O.EXP.KMEG.SV.W.0080.000000T0000Z-050422T0900Z/
TISHOMINGO MS-
359 AM CDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR TISHOMINGO COUNTY EXPIRES AT
400 AM CDT...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED IN 
THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3476 8833 3449 8830 3468 8794 3488 8807

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:53 AM CDT, 32 minutes earlier.

Area forecast discussion, Apr 22, 2:53 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
253 AM CDT FRI APR 22 2005

.DISCUSSION...

COLD FRONT CURRENTLY RUNNING FROM JUST NORTHWEST OF ST. LOUIS TO
JUST NORTH OF SAN ANGELO TEXAS THIS MORNING. MAIN LINE OF CONVECTION
EXTENDS FROM SOUTHERN ILLINOIS THROUGH WESTERN ARKANSAS AND HAS
SHOWN A WEAKENING TREND. WOULD NOT BE SURPRISED TO SEE CURRENT
SEVERE THUNDERSTORM WATCH CANCELLED BEFORE 11Z EXPIRATION TIME.
FRONT WILL CONTINUE TO MOVE EAST TODAY. EXPECT NEW CONVECTION TO
FIRE UP LATE THIS MORNING AND THIS AFTERNOON. SPC HAS EASTERN
SECTIONS OF THE FORECAST AREA IN A MODERATE RISK SO HAVE PUT SEVERE
WORDING IN THOSE AREAS. COLD FRONT SHOULD BE MOSTLY OUT OF THE
FORECAST BY 00Z SO FAR EASTERN SECTIONS WILL STILL HAVE A CHANCE OF
THUNDERSTORMS AFTER 00Z. MUCH COOLER AIR BEGINS TO MOVE IN BEHIND
THE FRONT TONIGHT WITH MOST LOCATIONS SEEING TEMPERATURES BELOW 50
DEGREES BY SATURDAY MORNING. COLD ADVECTION WILL BE CONTINUING
THROUGH THE DAY SATURDAY AS TEMPERATURES STRUGGLE TO GET ABOVE 60
DEGREES. BY SUNDAY MORNING...CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP PRETTY LOW WITH SECTIONS OF NORTHWEST TENNESSEE
SEEING READINGS AT OR BELOW FREEZING. A GRADUAL WARMUP WILL BEGIN ON
SUNDAY AS TEMPERATURES REBOUND TOWARD NORMAL LEVELS BY MID WEEK. THE
NEXT CHANCE OF RAIN WILL START MONDAY NIGHT THROUGH TUESDAY NIGHT AS
A COLD FRONT MOVES THROUGH. BY WEDNESDAY THE FRONT SHOULD BE THROUGH
THE FORECAST AREA BUT SHOULD RETURN BACK NORTH BY THURSDAY SO THE
RAIN MAY ALSO RETURN.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 22, 12:24 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 AM CDT FRI APR 22 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-221100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1224 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A PORTION OF NORTHEAST
ARKANSAS UNTIL 6 AM CDT.

A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE THROUGH A
PORTION OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WESTERN
TENNESSEE THROUGH DAYBREAK.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS PORTIONS OF
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WESTERN TENNESSEE AND A
PORTION OF NORTHERN MISSISSIPPI...MAINLY ALONG AND NORTH OF A LINE
FROM PINEFLAT TO TUTWILER. THE MAIN THREATS WITH THESE THUNDERSTORMS
ARE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT WILL MOVE INTO THE MIDSOUTH ON FRIDAY. AN INITIAL LINE
OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH EASTERN PORTIONS OF
THE MIDSOUTH...MAINLY EAST OF THE MISSISSIPPI RIVER FRIDAY MORNING.
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO OCCUR
DURING THE AFTERNOON AND EARLY EVENING HOURS. THESE STORMS HAVE THE
POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREAT FROM THESE STORMS. HOWEVER AN ISOLATED TORNADO IS
ALSO POSSIBLE. THERE IS A MODERATE RISK FOR SEVERE STORMS FOR
PORTIONS OF WEST TENNESSEE...NORTH MISSISSIPPI AND EXTREME EASTERN
ARKANSAS...MAINLY EAST OF A LINE FROM WEST HELENA ARKANSAS TO OBION
TENNESSEE. THERE IS A SLIGHT RISK OF SEVERE STORMS WEST OF THE
MODERATE RISK AREA BUT EAST OF A LINE FROM JONESBORO ARKANSAS TO
PIGGOTT ARKANSAS.

COOL HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH THIS WEEKEND. LOW
TEMPERATURES MAY REACH FREEZING ACROSS PORTIONS OF WEST TENNESSEE
SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS MORNING INTO FRIDAY
AND FRIDAY EVENING.

In the hours before

Special weather statement, Apr 21, 11:02 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CDT THU APR 21 2005

MOZ113-115-TNZ001-002-019-220502-
DUNKLIN MO-PEMISCOT MO-DYER TN-LAKE TN-OBION TN-
1102 PM CDT THU APR 21 2005

SEVERE THUNDERSTORM WATCH NUMBER 180 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN MISSOURI...
DUNKLIN...      PEMISCOT...

IN TENNESSEE...
DYER...         LAKE...         OBION...

ARZ008-009-017-018-026-220502-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
1102 PM CDT THU APR 21 2005

SEVERE THUNDERSTORM WATCH NUMBER 180 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES:

IN ARKANSAS...
CLAY...         CRAIGHEAD...    GREENE...       LAWRENCE...
RANDOLPH...

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 5:06 AM CDTSevere Thunderstorm WarningMEGDeSoto24 min
Apr 22, 5:31 AM CDTSevere Thunderstorm WarningMEGDeSoto29 min
Apr 22, 7:28 AM CDTSevere Thunderstorm WarningMEGLee17 min
Apr 22, 8:09 AM CDTSevere Thunderstorm WarningMEGItawamba51 min
Apr 22, 9:19 AM CDTSevere Thunderstorm WarningMEGMonroe42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.